MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C4130, 5MMX35CM EPIX LATIS GRASP, 10/BX; LAPAROCOPIC ACESSORIES, GYNECOLOGIC

APPLIED MEDICAL RESOURCES C4130, 5MMX35CM EPIX LATIS GRASP, 10/BX; LAPAROCOPIC ACESSORIES, GYNECOLOGIC
Model Number C4130
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Applied medical has received the incident device, and has been assigned to engineering for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Type of procedure performed: vnotes hysterectomy+bilateral salpingectomy.[name] was doing a vnotes case, and towards the end of the case on the screen we noticed the grasper was scissoring.The grasper was removed and she continued the case with a reusable grasper from the tray.The patient was no harmed.[name] was not concerned during or after the case.It was the first time she had seen this with the applied medical grasper.Patient status: patient is fine and completely unaffected.Type of intervention: product was replaced with another.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed that grasper jaws were misaligned.Engineering also observed that the formed end of the rivet was coming out of place.Based on the condition of the returned unit, the reported event was caused by the formed end of the rivet that came out of place while the device was being used.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.Applied medical continuously seeks to improve the form, function and ease of use of its products.As part of this process, applied medical is currently researching possible enhancements intended to further minimize the potential for this type of event to occur.
 
Event or Problem Description
Type of procedure performed: vnotes hysterectomy+bilateral salpingectomy.[name] was doing a vnotes case and towards the end of the case on the screen we noticed the grasper was scissoring.The grasper was removed and she continued the case with a reusable grasper from the tray.The patient was no harmed.[name] was not concerned during or after the case.It was the first time she had seen this with the applied medical grasper.Patient status: patient is fine and completely unaffected.Type of intervention: product was replaced with another.

Brand Name
C4130, 5MMX35CM EPIX LATIS GRASP, 10/BX
Common Device Name
LAPAROCOPIC ACESSORIES, GYNECOLOGIC
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key10722955
Report Number2027111-2020-00592
Device Sequence Number19117585
Product Code NWV
UDI-Device Identifier00607915110147
UDI-Public(01)00607915110147(17)230326(30)01(10)1384391
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/26/2023
Device Model NumberC4130
Device Catalogue Number101472876
Device Lot Number1384391
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/25/2020
Supplement Date Received by Manufacturer11/03/2020
Initial Report FDA Received Date10/22/2020
Supplement Report FDA Received Date11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1